Alert archive / Florida / Tornado Warnings in 2017
Tornado Warning 61, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Sep 10, 2017, 8:40 PM EDT for Brevard County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2017, 8:40 PM EDT (00:40 UTC)
- Expired
- Sep 10, 2017, 9:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 3 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 10, 12:02 PM EDT | Tornado Watch | SPC | 13 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
029
WFUS52 KMLB 110040
TORMLB
FLC009-110115-
/O.NEW.KMLB.TO.W.0061.170911T0040Z-170911T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Melbourne FL
840 PM EDT SUN SEP 10 2017
The National Weather Service in Melbourne has issued a
* Tornado Warning for...
Southeastern Brevard County in Florida...
* Until 915 PM EDT
* At 839 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Melbourne, moving northwest at 75 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Melbourne and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2801 8054 2815 8086 2824 8086 2835 8081
2815 8054 2807 8051
TIME...MOT...LOC 0039Z 116DEG 89KT 2810 8061
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
JCGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Sep 10, 6:54 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 10, 6:54 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
654 PM EDT Sun Sep 10 2017
...Dangerous Hurricane Irma Will Continue To Move North Very Near
East Central Florida...
...Period of Damaging Winds Likely Over The Next 6 to 12 Hours...
...Excessive Rainfall Expected to Result in Widespread
Flooding....
.DISCUSSION...
Irma continues its northward trek up the peninsula with the center
located just east of Fort Myers as of 6:45 PM. East central
Florida will remain in the northeastern quadrant of the storm over
the next 6 to 12 hours, resulting in an extended period of
potentially damaging winds, excessive rainfall, and tornado
threat over all of east central Florida.
Wind fields continue to increase as the eastern semicircle
encompasses central Florida from south to north. Heavy squalls
moving off the Atlantic will mix down these high winds and result
in strong tropical storm force winds (50 to 65 mph) over nearly
the entire area with gusts of category 1 hurricane force (75 to 85
mph). Of particular near-term concern is Irma's most recent
northward jog, potentially bringing the eastern core of highest
winds precariously close to Okeechobee, Osceola, Orange, and Lake
counties. Residents and visitors are urged to remain well
informed tonight and have multiple ways to receive warnings over
the next 12 hours.
NOW IS THE TIME TO REMAIN IN YOUR SAFE SHELTER! PLEASE REFER TO
THE LATEST TCV AND HLS PRODUCTS FOR THE LATEST INFORMATION
CONCERNING THREATS AND IMPACTS PERTAINING TO IRMA.
&&
.AVIATION...
Dangerous conditions will continue through early Monday morning
before rainfall intensity begins to decrease as Irma pulls to the
north of the area. Strong tropical storm force winds (50+ knots
expected) with gusts to category 1 hurricane force (64+ knots).
&&
.MARINE...
Tonight...Hurricane Irma continues to move up the west coast of
Florida. Very dangerous and potentially life threatening
conditions for mariners are expected into Monday. Winds and seas
will then slowly diminish through mid week as Irma lifts into the
southeast states and weakens.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 77 86 72 89 / 100 70 20 10
MCO 75 84 73 89 / 100 60 20 10
MLB 79 89 74 90 / 100 50 20 10
VRB 79 90 74 90 / 100 50 20 10
LEE 76 83 73 89 / 100 70 20 10
SFB 77 84 73 89 / 100 70 20 10
ORL 76 84 73 89 / 100 60 20 10
FPR 79 90 74 90 / 100 50 20 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for Coastal Volusia County-
Indian River-Inland Volusia County-Martin-Northern Brevard
County-Northern Lake County-Okeechobee-Orange-Osceola-
Seminole-Southern Brevard County-Southern Lake County-St.
Lucie.
Tornado Watch until midnight EDT tonight for Coastal Volusia
County-Indian River-Inland Volusia County-Martin-Northern
Brevard County-Northern Lake County-Okeechobee-Orange-
Osceola-Seminole-Southern Brevard County-Southern Lake
County-St. Lucie.
Hurricane Warning for Coastal Volusia County-Indian River-Inland
Volusia County-Martin-Northern Brevard County-Northern Lake
County-Okeechobee-Orange-Osceola-Seminole-Southern Brevard
County-Southern Lake County-St. Lucie.
AM...Tornado Watch until midnight EDT tonight for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
Hurricane Warning for Flagler Beach to Volusia-Brevard County
Line 0-20 nm-Flagler Beach to Volusia-Brevard County Line
20-60 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
Ulrich/Pendergrast/Combs/Rodriguez/Kelly/Glitto/Blottman/VolkmerIn the hours before
Local storm report, Sep 10, 7:41 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
741 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TROPICAL STORM 2 WSW HOBE SOUND 27.05N 80.17W
09/10/2017 MARTIN FL MESONET
WEATHERFLOW SITE AT HOBE SOUND MEASURED A PEAK WIND GUST
OF 70MPH / 61KT FROM THE SOUTHEAST. SUSTAINED WINDS ARE
NEAR 40MPH.
&&
JCSpecial weather statement, Sep 10, 8:09 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
809 PM EDT SUN SEP 10 2017
FLZ045-047-053-054-147-110100-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-Indian River FL-
809 PM EDT SUN SEP 10 2017
...INTENSE RAIN BANDS FROM IRMA PRODUCING TORRENTIAL RAINFALL AND
HURRICANE FORCE GUSTS...
At 805 PM EDT, Doppler radar was tracking an intense rain band from
Irma producing torrential rainfall and hurricane force gusts from
Indian River and Brevard county into Osceola and Orange counties.
Wind gusts of 80 to 100 mph can be expected with this intense
rainband. Recent wind gusts include 69 mph at the Melbourne weather
office, 76 mph at Orlando International Airport and 99 mph at Saint
Lucie Nuclear Power plant.
The intense winds in this rain band will produce wind damage to
manufactured homes, roofs and knock some down trees and limbs.
Torrential rainfall rates of two to three inches per hour will cause
additional widespread flooding on top of the 10 to 15 inches that
have already fallen.
Locations impacted include...
Orlando, Palm Bay, Melbourne, Kissimmee and Titusville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay indoors in a sturdy building. Do not venture outdoors in these
conditions!
&&
A tornado watch remains in effect until midnight EDT for east central
Florida.
LAT...LON 2756 8044 2787 8077 2804 8137 2807 8137
2808 8135 2808 8144 2806 8144 2808 8145
2814 8146 2814 8152 2837 8160 2860 8124
2860 8055 2846 8049 2835 8057 2814 8054
2758 8029
TIME...MOT...LOC 2359Z 134DEG 71KT 2762 8017
VolkmerLocal storm report, Sep 10, 8:11 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
811 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HURRICANE ORLANDO INTERNATIONAL A 28.42N 81.32W
09/10/2017 ORANGE FL ASOS
ASOS AT ORLANDO INTERNATIONAL AIRPORT MEASURED A PEAK
WIND GUST OF 76MPH / 66KT FROM THE EAST-NORTHEAST.
SUSTAINED WINDS ARE AT 58MPH / 50KT.
&&
JCSpecial weather statement, Sep 10, 8:13 PM EDT, 27 minutes before
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-110130- Special Weather Statement National Weather Service Melbourne FL 813 PM EDT SUN SEP 10 2017 ...Torrential Flooding Rains Into Tonight... ...Very Strong Wind Gusts and Torrential Rain in Heavy Squalls... Heavy squalls containing bursts of intense...flooding rain and hurricane force wind gusts will spread across east central Florida as Hurricane Irma continues her trek north into the central Peninsula. At 800 PM...the WSR-88D detected the center of Irma was entraining some dry air in from the south. While this will allow a break in the rain along the Treasure Coast...it also will increase the potential for life threatening wind gusts between 80 and 100 mph. The St. Lucie nuclear power plant reported a wind gust to 99 mph at 704 PM. Rapidly moving squalls will bring gusty winds from 60 to 70 mph in blinding rain. These gusts will easily be capable of tossing loose items including structural items...signs and personal property. Travel remains extremely dangerous and is not recommended. Persons should remain indoors sheltered from the storm. Rainfall of up to four inches per hour will occur. This will lead to areas of life threatening flooding. Additional rainfall will aggravate flooding issues in some areas through tonight. Areal flood advisories or warnings are in effect for most of east central Florida. This an extremely dangerous situation. A Tornado Watch remains in effect for all of east central Florida through midnight. && Additional details...including graphics are available online at: http://www.weather.gov/mlb/blog
Local storm report, Sep 10, 8:15 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
815 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TROPICAL STORM 2 NW OKEECHOBEE 27.27N 80.85W
09/10/2017 OKEECHOBEE FL AWOS
AWOS AT OKEECHOBEE COUNTY AIRPORT MEASURED A PEAK WIND
GUST OF 50KT / 58MPH. SUSTAINED WINDS ARE AROUND 40MPH.
&&
JCLocal storm report, Sep 10, 8:38 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
838 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HURRICANE 4 NNE BAREFOOT BAY 27.94N 80.49W
09/10/2017 BREVARD FL MESONET
WEATHERFLOW AT AQUARIAN R AND D LAB ON MELBOURNE BEACH
MEASURED A PEAK WIND GUST OF 75MPH/65KT FROM THE
EAST-SOUTHEAST. SUSTAINED WINDS ARE 40-45MPH.
&&
JCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:09 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Orange, Osceola | 51 min |
| Sep 10, 8:51 PM EDT | Tornado Warning | MLB | Lake, Seminole, Volusia | 24 min |
| Sep 10, 9:01 PM EDT | Tornado Warning | MLB | Brevard | 14 min |
| Sep 10, 9:06 PM EDT | Special Weather Statement | MLB | Brevard, Lake, Orange, Seminole, Volusia | 54 min |
| Sep 10, 9:19 PM EDT | Tornado Warning | MLB | Volusia | 26 min |
| Sep 10, 9:34 PM EDT | Tornado Warning | MLB | Lake, Volusia | 26 min |
| Sep 10, 9:45 PM EDT | Tornado Warning | MLB | Brevard | 15 min |
| Sep 10, 9:58 PM EDT | Flash Flood Warning | MLB | Brevard, Orange, Seminole, Volusia | 107 min |
| Sep 10, 10:10 PM EDT | River Flood Warning | MLB | Brevard | 53 days |
| Sep 10, 10:10 PM EDT | River Flood Warning | MLB | Lake, Volusia | 60 days |
| Sep 10, 10:21 PM EDT | Tornado Warning | MLB | Brevard, Orange | 24 min |
| Sep 10, 10:35 PM EDT | Tornado Warning | MLB | Volusia | 25 min |
| Sep 10, 10:51 PM EDT | Tornado Warning | MLB | Brevard, Volusia | 9 min |
| Sep 10, 11:27 PM EDT | Special Weather Statement | MLB | Lake | 33 min |
| Sep 11, 12:01 AM EDT | Special Weather Statement | MLB | Lake, Orange, Osceola | 89 min |
| Sep 11, 1:33 AM EDT | Special Weather Statement | MLB | Lake, Orange | 87 min |
| Sep 11, 3:00 AM EDT | Special Weather Statement | MLB | Lake | 90 min |
| Sep 11, 5:34 AM EDT | Tropical Storm Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 10 hr |
| Sep 11, 11:21 AM EDT | Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 7 hr |
| Sep 11, 11:29 AM EDT | Coastal Flood Statement | MLB | Volusia | 17 hr |
| Sep 11, 3:59 PM EDT | Small Craft Advisory | MLB | 18 hr |
Nearby
Tornado Warnings in Florida, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.